Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 31, 2015, 4:10 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 4:10 PM EDT (20:10 UTC)
- Expired
- May 31, 2015, 4:32 PM EDT
- In force
- 22 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 58 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS51 KOKX 312010
SVROKX
CTC001-NYC119-312100-
/O.NEW.KOKX.SV.W.0009.150531T2010Z-150531T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
NORTHERN WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 500 PM EDT
* AT 410 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BEDFORD...OR NEAR MOUNT
KISCO...AND MOVING NORTHEAST AT 30 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
NEW CANAAN...DARIEN AND SCOTTS CORNERS AROUND 420 PM EDT.
RIDGEFIELD AND WILTON AROUND 430 PM EDT.
NORWALK AND GEORGETOWN AROUND 435 PM EDT.
WESTPORT AROUND 440 PM EDT.
BETHEL AROUND 445 PM EDT.
BRIDGEPORT...SHELTON...STRATFORD...TRUMBULL AND MONROE AROUND 500
PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARMONK
AND EASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4143 7324 4143 7322 4141 7319 4127 7309
4120 7311 4109 7340 4110 7341 4108 7341
4105 7349 4106 7350 4104 7350 4101 7359
4104 7360 4101 7360 4100 7364 4099 7364
4122 7378 4144 7327 4144 7325
TIME...MOT...LOC 2010Z 241DEG 25KT 4116 7362
$$
MPS1 follow-up statement
980
WWUS51 KOKX 312032
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT SUN MAY 31 2015
CTC001-NYC119-312041-
/O.CAN.KOKX.SV.W.0009.000000T0000Z-150531T2100Z/
FAIRFIELD CT-WESTCHESTER NY-
432 PM EDT SUN MAY 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD AND NORTHERN
WESTCHESTER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
UPTON NY.
LAT...LON 4143 7324 4143 7322 4141 7319 4127 7309
4120 7311 4109 7340 4110 7341 4108 7341
4105 7349 4106 7350 4104 7350 4101 7359
4104 7360 4101 7360 4100 7364 4099 7364
4122 7378 4144 7327 4144 7325
TIME...MOT...LOC 2030Z 241DEG 25KT 4123 7345
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:42 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 31, 11:42 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1142 AM EDT SUN MAY 31 2015 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHWARD INTO THE REGION THIS AFTERNOON... AND PASS TO THE SOUTH TONIGHT. WAVES OF LOW PRESSURE WILL THEN TRACK OVER OR JUST TO THE SOUTH MONDAY INTO TUESDAY. HIGH PRESSURE WILL BUILD IN TUESDAY NIGHT INTO WEDNESDAY...AND SHIFT TO THE SOUTH THURSDAY INTO FRIDAY. ANOTHER FRONTAL SYSTEM WILL APPROACH NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... ADJUSTED POP AND SKY COVER INTO EARLY THIS AFTERNOON BASED ON CURRENT CONVECTIVE ACTIVITY MOVING ACROSS THE INTERIOR...AND LINGERING LOW CLOUDS RIGHT ALONG THE SOUTH SHORE OF SUFFOLK COUNTY WHICH SHOULD BURN OFF DURING THE EARLY AFTERNOON AS WAS THE CASE YESTERDAY. A PERIOD OF UNSETTLED WEATHER WILL THEN BEGIN IN EARNEST THIS AFTERNOON AS A COLD FRONT WORKS ITS WAY SOUTHWARD INTO THE REGION. COVERAGE OF SHOWERS AND TSTMS WILL INCREASE BY EARLY AFTERNOON ALONG THE FRONT AS IT SINKS SOUTH INTO THE AREA. WITH A FEW BREAKS IN THE CLOUDS...INSTABILITY WILL INCREASE FAIRLY RAPIDLY FROM NYC NORTH AND WEST. SBCAPE VALUES IN THE MODELS RANGE FROM 1500 TO 2500 J/KG. THE AIR MASS WILL ALSO CONTINUE TO MOISTEN AS WELL WITH PW VALUES RISING TO BETWEEN 1.5 AND 1.7 INCHES. WITH THIS IN MIND...HAVE THE HIGHEST PROBABILITY FOR SHOWERS THUNDERSTORMS ACROSS SOUTHERN CT...NYC METRO...NE NJ...AND THE LOWER HUDSON VALLEY. HI-RES MODEL GUIDANCE SUCH AS THE HRRR AND THE NCAR WRF-ARW ENSEMBLE SHOW THE HIGHEST POTENTIAL FOR HEAVY RAIN OVER NE NJ AND NEARBY PORTIONS OF THE LOWER HUDSON VALLEY...AND ALSO NYC PER SOME OF THE NCAR WRF-ARW ENSEMBLE MEMBERS...AS SAGGING FRONT OFFERS FOCUS FOR REPEATED TRAINING OF STORMS ORIGINATING IN THE AREA OF HIGHEST INSTABILITY OVER NJ. NAM/SREF AND GLOBAL MODELS ARE AT ODDS WITH THIS...DEPICTING AXIS OF HEAVIER RAIN FARTHER INLAND FROM THE INTERIOR LOWER HUDSON VALLEY UP INTO INTERIOR SW CT. LACK OF A STRONG LLJ TO PROVIDE CONTINUOUS MOISTURE INFLUX ALSO MAKE PINPOINTING LOCATION OF HEAVIEST RAIN UNCERTAIN. ITS EXACT LOCATION WILL DEPEND ON THE MOTION OF FRONTAL BOUNDARY AS IT SAGS INTO THE AREA THIS AFTERNOON...WITH HEAVIEST RAIN MOST LIKELY RIGHT ALONG THE FRONT AND/OR JUST TO ITS NORTH. LATEST FFG INDICATES AROUND 2.5 TO 3 INCHES OF RAIN IS NEEDED IN AN HOUR FOR FLASH FLOODING OUTSIDE OF URBAN AREAS...WHERE AMTS OF ABOUT AN INCH WOULD STILL CAUSE URBAN FLOODING. SPC HAS EXTENDED THE SLIGHT RISK FOR SEVERE TSTMS INTO NE NJ... WITH A MARGINAL RISK A LITTLE FARTHER NE INTO NYC METRO...THE LOWER HUDSON VALLEY AND AND SW CT. DAMAGING WINDS WOULD BE THE MOST LIKELY THREAT...BUT HAVE ALSO ADDED MENTION SMALL HAIL AND FREQUENT LIGHTNING TO THESE AREAS. ACTIVITY MAY STRUGGLE TO MOVE OVER LONG ISLAND UNTIL LATE IN THE DAY OR TONIGHT AS THE FRONT DRAWS CLOSER. INSTABILITY WILL BE LOWER IN THE MARITIME ENVIRONMENT. MODELS CONTINUE TO SHOW THE FRONT SINKING THROUGH THE REGION THIS EVENING AND OVERNIGHT AS A STRONG CANADIAN HIGH PRESSURE NOSES IN FROM THE N/NE. INSTABILITY DECREASES RAPIDLY WITH LOSS OF DAYTIME HEATING AND A MARITIME LOW LEVEL FLOW OUT OF THE E/NE SETTING UP BEHIND THE FRONT. SHOWERS ARE LIKELY TO CONTINUE THROUGH THE NIGHT...MAINLY FROM THE NYC/NJ METRO..SOUTHERN CT...AND THE LOWER HUDSON VALLEY WHERE THE BEST FORCING RESIDES. HAVE LEFT MENTION OF AN ISOLATED STORM WITH THE POSSIBILITY OF SOME ELEVATED INSTABILITY. HIGH TEMPERATURES WILL BE IN THE MIDDLE AND UPPER 70S FOR MANY LOCATIONS...WITH LOWER 80S IN THE NYC/NJ METRO. LOWS TONIGHT WILL FALL INTO THE 50S ACROSS NORTHERN ZONES TO THE LOWER 60S ACROSS SOUTHERN ZONES. THERE WILL BE A MODERATE RISK FOR RIP CURRENTS AT OCEAN FACING BEACHES TODAY. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... SHOWERS CONTINUE INTO MONDAY WITH THE FRONT LOCATED IN THE VICINITY AND SEVERAL WAVES OF LOW PRESSURE RIDING ALONG IT. THERE WILL ALSO BE THE ADDITION OF SOME LARGE SCALE LIFT LATE MONDAY INTO MONDAY NIGHT IN THE FORM OF A MID LEVEL SHORTWAVE AND THE REGION BECOMING LOCATED NEAR THE RIGHT ENTRANCE REGION OF A 70-90 KT JET. SOME ELEVATED INSTABILITY PRESENT COULD LEAD TO A FEW RUMBLES OF THUNDER SO HAVE MENTIONED A SLIGHT CHANCE FOR THUNDER MONDAY AFTERNOON/NIGHT. THE BEST INSTABILITY WILL REMAIN SOUTH OF THE AREA. HAVE INCREASED POPS TO CATEGORICAL MONDAY EVENING INTO MONDAY NIGHT. PRECIPITABLE WATERS REMAIN VERY HIGH...RANGING FROM 1.5 TO 2.0 INCHES. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH THE POTENTIAL FOR MINOR URBAN AND POOR DRAINAGE FLOODING. PROBABILITY FOR FLASH FLOODING IS LOW AT ANY GIVEN LOCATION DURING THIS TIME PERIOD. THE BEST CHANCE FOR SHOWERS ON TUESDAY WILL BE EAST OF THE HUDSON RIVER WHERE THE AXIS OF BEST MOISTURE AND LIFT SHOULD RESIDE. MOST OF THE SHOWER ACTIVITY IS EXPECTED TO BE EAST OF THE AREA BY EARLY AFTERNOON...BUT THERE IS STILL SOME POTENTIAL FOR A SLOWER EASTWARD TREND THEN CURRENT FORECAST. THE ECMWF CONTINUES TO KEEP SHOWERS GOING THROUGH TUESDAY EVENING ACROSS LONG ISLAND AND SOUTHERN CT. FOR NOW...HAVE POPS TRENDING DOWN TO CHANCE TUESDAY AFTERNOON AND EVENING. WITH CLOUDS...E/NE FLOW...AND PRECIPITATION...HIGHS WILL ONLY BE IN THE UPPER 50S AND LOWER 60S ACROSS SOUTHERN CT. FURTHER SOUTH AND WEST...HIGHS WILL BE IN THE 60S. HIGHS ON TUESDAY WILL NOT BE MUCH WARMER AS CLOUDS LINGER THROUGH MUCH OF THE DAY. HIGHS WILL BE IN THE LOWER TO MIDDLE 60S. IMPROVING CONDITIONS ARE FORECAST TUESDAY NIGHT AS THE SYSTEM DEPARTS TO THE EAST. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRES BUILDS INTO THE REGION BEHIND THE DEPARTING LOW PRESSURE SYSTEM WEDNESDAY INTO THURSDAY. TEMPS WARM BACK UP THROUGH THE 70S FOR THE MID-WEEK PERIOD. LOW PRES WILL IMPACT THE AREA LATE IN THE WEEK AND FOR THE FIRST HALF OF THE WEEKEND. WILL CARRY CHANCE POPS FOR NOW. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... A COLD FRONT CROSSES THE TERMINALS...FROM NORTH TO SOUTH...LATE THIS AFTERNOON INTO EARLY EVENING. A WAVE OF LOW PRESSURE THEN MOVES SLOWLY THROUGH THE AREA TONIGHT THROUGH TUESDAY. VFR WITH A SOUTH TO SOUTHWEST FLOW OF 10 TO 15 KT THIS AFTERNOON...BECOMING NE IN THE WAKE OF THE FRONT LATE THIS AFTERNOON/EARLY EVENING FROM N TO S. SHOWERS AND THUNDERSTORMS BECOME MORE LIKELY THIS AFTERNOON WITH MARGINAL VFR CONDITIONS AND LOCALLY GUSTY WINDS. ISOLATED TSRA COVERAGE ACROSS NYC/NJ METRO TERMINALS THROUGH 18Z...THEN MORE WIDESPREAD COVERAGE LIKELY BETWEEN 18Z AND 00Z. START TIME OF TSRA 1-2 HRS EARLIER FOR NORTHERN TERMINALS. TSRA COVERAGE WILL BE LESS AND LATE TODAY FOR EASTERN TERMINALS. MODERATE CONFIDENCE IN THE TIMING AND AREAL COVERAGE OF CONVECTION. MVFR/IFR CEILINGS EXPECTED TO DEVELOP IN RAIN AND BR THIS EVENING A FEW HOURS IN WAKE OF COLD FRONTAL PASSAGE AND WIND SHIFT. IFR/LIFR CONDITIONS LATE TONIGHT. ISOLATED TSRA POSSIBLE...MAINLY FOR NYC/NJ METRO TERMINALS. .OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY... .MONDAY-MONDAY NIGHT...IFR CEILINGS AND VISIBILITIES WITH RAIN AND FOG. ISOLATED THUNDERSTORMS POSSIBLE. .TUESDAY...RAIN ENDING WITH CONDITIONS IMPROVING TO VFR. .TUESDAY NIGHT-WEDNESDAY...VFR. && .MARINE... ENHANCED SOUTHERLY SEA BREEZE MAY AGAIN PUSH WINDS OVER 25 KT ON THE OCEAN WATERS S OF THE ROCKAWAYS LATE THIS AFTERNOON. A COLD FRONT WILL MOVES SOUTH INTO THE WATERS FROM LATE THIS AFTERNOON INTO EARLY THIS EVENING. WINDS AND SEAS SHOULD REMAIN BELOW SCA LEVELS ON ALL THE WATERS THROUGH THURSDAY. HOWEVER WITH A PROLONGED SOUTHERLY FLOW...CONTINUING TODAY UNTIL THE COLD FRONTAL PASSAGE...MAY BUILD SEAS ON THE OCEAN WATERS BRIEFLY TO NEAR 5 FT. NOT CONFIDENT THAT THIS WILL OCCUR AS WAVE WATCH GUIDANCE HAS BEEN RUNNING ABOUT A FOOT HIGH IN THE SOUTHERLY FLOW. OCEAN SEAS WERE RUNNING JUST UNDER 4 FT AND WILL KEEP AROUND 4 FT. WITH THE PASSAGE OF THE FRONT THE WIND SHIFTS TO EASTERLY. && .HYDROLOGY... BETWEEN 1/2 TO 1 INCH OF RAIN IS LIKELY FOR MUCH OF NYC METRO...NE NJ...THE LOWER HUDSON VALLEY...AND SW CT THIS AFTERNOON THROUGH TONIGHT WITH A SLOW MOVING COLD FRONT APPROACHING. LOCALLY HIGHER AMOUNTS OF 2-3 INCHES ARE POSSIBLE WITH ANY TRAINING CONVECTION...WHICH WOULD POSE A FLASH FLOODING THREAT. HOWEVER...THE PROBABILITY OF FLASH FLOODING IS LOW IN ANY GIVEN LOCATION. SEE NEAR TERM SECTION FOR FURTHER DETAILS. AN ADDITIONAL 1-2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE MONDAY THROUGH TUESDAY. MINOR URBAN/POOR DRAINAGE/SMALL STREAM FLOODING WOULD BE MOST LIKELY DURING THIS TIME. PROBABILITY OF FLASH FLOODING REMAINS LOW. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...GOODMAN/DS NEAR TERM...GOODMAN/DS SHORT TERM...DS LONG TERM...MPS/DS AVIATION...NV MARINE...MET HYDROLOGY...GOODMAN/DS
Hazardous weather outlook, May 31, 3:33 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EDT SUN MAY 31 2015 CTZ005-006-009-010-NJZ002-004-103-104-NYZ067>071-011945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN- EASTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 333 PM EDT SUN MAY 31 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-105>108-NYZ072>075-176>179-011945- HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 333 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SOME OF THIS ACTIVITY COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL...AND COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-011945- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KT INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-CTZ007-008-011-012-NYZ078>081-011945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 333 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 31, 2:48 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
248 PM EDT SUN MAY 31 2015
NYZ067>070-311930-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-PUTNAM-
248 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT ROCKLAND...WESTERN PUTNAM...
NORTHERN WESTCHESTER AND EASTERN ORANGE COUNTIES...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS OVER WALTON PARK...OR OVER
MONROE...MOVING NORTHEAST AT 25 MPH.
WINDS UP TO 40 MPH AND PEA SIZE TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBURGH...PEEKSKILL...WEST POINT...HAVERSTRAW...MONROE...WALDEN...
GOSHEN...COLD SPRING...MAHOPAC...NEW CITY...NEW WINDSOR...CHESTER...
POMONA...FLORIDA...HARRIMAN...NELSONVILLE...HERITAGE HILLS...SHRUB
OAK...LAKE MOHEGAN AND JEFFERSON VALLEY-YORKTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4161 7410 4158 7405 4158 7404 4155 7398
4153 7400 4146 7400 4149 7393 4149 7388
4136 7363 4114 7411 4133 7437 4159 7417
4158 7413 4161 7413
TIME...MOT...LOC 1844Z 216DEG 22KT 4132 7423
JPSpecial weather statement, May 31, 3:07 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT SUN MAY 31 2015
NJZ103-104-NYZ069>071-073-311930-
EASTERN BERGEN-EASTERN BERGEN-WESTERN BERGEN-BRONX-NORTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER-BRONX-
307 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...BERGEN...
BRONX...ROCKLAND...SOUTHERN WESTCHESTER AND NEW YORK COUNTIES...
AT 306 PM EDT...A STRONG THUNDERSTORM WAS OVER ORADELL...OR NEAR
PARAMUS...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YONKERS...NEW ROCHELLE...PASSAIC...WHITE PLAINS...HACKENSACK...
BERGENFIELD...PARAMUS...OSSINING...RIDGEWOOD...RYE...RAMSEY...
TARRYTOWN...DOBBS FERRY...NYACK...NORTH TARRYTOWN...TAPPAN...
NANUET...HARRISON...ENGLEWOOD AND SCARSDALE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4089 7413 4097 7414 4098 7417 4103 7419
4116 7384 4095 7371 4094 7371 4094 7372
4093 7372 4093 7374 4092 7374 4091 7376
4090 7384 4092 7391 4088 7393 4086 7411
TIME...MOT...LOC 1906Z 234DEG 22KT 4099 7402
JPSpecial weather statement, May 31, 3:11 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
311 PM EDT SUN MAY 31 2015
NJZ103-NYZ069-311945-
WESTERN BERGEN-ROCKLAND-
311 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERGEN...ROCKLAND
AND WESTCHESTER COUNTIES...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER RAMSEY...MOVING EAST
AT 25 MPH.
WINDS IN EXCESS OF 30 MPH PEA TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSSINING...RAMSEY...HAVERSTRAW...SUFFERN...NANUET...NEW CITY...
MONSEY...KASER...POMONA...CRUGERS...SPRING VALLEY...STONY POINT...
FRANKLIN LAKES...WEST HAVERSTRAW...AIRMONT...UPPER SADDLE RIVER...
CROTON-ON-HUDSON...CHESTNUT RIDGE...NEW SQUARE AND WESLEY HILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4114 7421 4123 7396 4123 7395 4121 7393
4117 7391 4115 7389 4114 7389 4103 7419
4111 7422
TIME...MOT...LOC 1910Z 248DEG 21KT 4107 7411
JPSpecial weather statement, May 31, 3:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT SUN MAY 31 2015
NJZ006-104-106-108-NYZ072-176-312015-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-EASTERN
BERGEN-EASTERN ESSEX-HUDSON-EASTERN UNION-NEW YORK (MANHATTAN)-NEW
YORK (MANHATTAN)-NORTHERN QUEENS-NORTHERN QUEENS-
328 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...HUDSON...
EASTERN UNION...SOUTHWESTERN BERGEN...NORTHEASTERN EASTERN UNION...
SOUTHEASTERN ESSEX...QUEENS...KINGS AND NEW YORK COUNTIES...
AT 327 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWARK...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...ELIZABETH...PASSAIC...BAYONNE...
HOBOKEN...BLOOMFIELD...HACKENSACK...LYNDHURST...RUTHERFORD...
SECAUCUS...HARRISON...RIDGEFIELD...MIDTOWN MANHATTAN...UNION CITY...
KEARNY...TETERBORO...LONG ISLAND CITY AND SOHO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4072 7423 4083 7416 4082 7412 4090 7412
4091 7411 4082 7397 4080 7399 4082 7396
4074 7385 4072 7392 4074 7395 4070 7398
4071 7403 4070 7407 4066 7407 4067 7410
4065 7412
TIME...MOT...LOC 1927Z 219DEG 13KT 4072 7414
JPSpecial weather statement, May 31, 3:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT SUN MAY 31 2015
CTZ009-NJZ104-NYZ069>071-312100-
SOUTHERN FAIRFIELD-EASTERN BERGEN-EASTERN BERGEN-NORTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER-
357 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...
NORTHEASTERN BERGEN...BRONX...ROCKLAND...EASTERN PUTNAM AND
WESTCHESTER COUNTIES...
AT 356 PM EDT...A STRONG THUNDERSTORM WAS OVER NORWOOD...OR OVER
TAPPAN...MOVING EAST AT 10 MPH.
WINDS UP TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YONKERS...STAMFORD...NEW ROCHELLE...WHITE PLAINS...HACKENSACK...PORT
CHESTER...BERGENFIELD...OSSINING...RYE...HAVERSTRAW...TARRYTOWN...
MOUNT KISCO...DOBBS FERRY...NYACK...NANUET...NEW CITY...NORTH
TARRYTOWN...TAPPAN...MAHOPAC AND HARRISON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4103 7352 4102 7352 4100 7358 4104 7360
4098 7362 4099 7362 4101 7364 4098 7363
4099 7364 4101 7365 4101 7366 4097 7366
4093 7373 4090 7404 4111 7405 4135 7373
4136 7366 4136 7364
TIME...MOT...LOC 1956Z 266DEG 10KT 4101 7395
JPSpecial weather statement, May 31, 4:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT SUN MAY 31 2015
NJZ006-105>108-NYZ074-312030-
WESTERN UNION-HUDSON-EASTERN ESSEX-EASTERN UNION-EASTERN
ESSEX-WESTERN ESSEX-HUDSON-EASTERN UNION-RICHMOND (STATEN
IS.)-RICHMOND (STATEN IS.)-
404 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN UNION...SOUTHEASTERN
ESSEX...EASTERN UNION...HUDSON...SOUTHERN BERGEN AND RICHMOND
COUNTIES...
AT 403 PM EDT...A STRONG THUNDERSTORM WAS OVER ELIZABETH...MOVING
EAST AT 10 MPH.
WINDS UP TO 40 MPH AND PEA TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...ELIZABETH...BAYONNE...BLOOMFIELD...
LINDEN...HARRISON...ORANGE...KEARNY...UNION...PORT RICHMOND...
TOMPKINSVILLE...EAST ORANGE...IRVINGTON...WEST ORANGE...BELLEVILLE...
NUTLEY...RAHWAY AND MAPLEWOOD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4071 7434 4083 7416 4080 7414 4079 7415
4078 7413 4069 7407 4066 7407 4067 7409
4067 7410 4065 7408 4065 7407 4063 7407
4060 7429
TIME...MOT...LOC 2003Z 256DEG 8KT 4066 7421
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:01 PM EDT | Flash Flood Watch | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 43 hr |
| May 31, 3:10 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 3 hr |
| May 31, 3:23 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 3 hr |
| May 31, 4:28 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 3 hr |
| May 31, 4:35 PM EDT | Special Weather Statement | OKX | 40 min | |
| May 31, 4:36 PM EDT | Special Weather Statement | OKX | 39 min | |
| May 31, 5:25 PM EDT | Special Weather Statement | OKX | 50 min | |
| May 31, 5:27 PM EDT | Special Weather Statement | OKX | 33 min | |
| May 31, 5:52 PM EDT | Special Weather Statement | OKX | 38 min | |
| May 31, 5:58 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
| May 31, 2:01 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| May 31, 2:18 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 3 hr |
| May 31, 2:48 PM EDT | Special Weather Statement | OKX | Orange | 42 min |
| May 31, 3:11 PM EDT | Special Weather Statement | OKX | Rockland | 34 min |
| May 31, 3:28 PM EDT | Special Weather Statement | OKX | New York | 47 min |
| May 31, 3:44 PM EDT | Small Craft Advisory | OKX | 48 hr | |
| May 31, 3:57 PM EDT | Special Weather Statement | OKX | Westchester | 63 min |
| May 31, 4:20 PM EDT | Special Weather Statement | OKX | Bronx, New York | 40 min |
| May 31, 4:44 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens | 3 hr |
| May 31, 5:02 PM EDT | Special Weather Statement | OKX | New York | 43 min |
| May 31, 5:04 PM EDT | Special Weather Statement | OKX | Bronx, New York | 41 min |
| May 31, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 32 min |
| May 31, 5:27 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 3 hr |
| May 31, 5:37 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens | 38 min |
| May 31, 5:39 PM EDT | Special Weather Statement | OKX | Richmond | 36 min |
| May 31, 6:19 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Queens | 41 min |
| May 31, 6:30 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens | 3 hr |
| May 31, 6:44 PM EDT | Special Weather Statement | OKX | Richmond | 46 min |
| May 31, 7:12 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 48 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.